Alert archive / California / High Wind Warnings in 2024
High Wind Warning 13, NWS Hanford, CA
NWS Hanford, CA issued this high wind warning at Jun 15, 2024, 3:36 AM PDT for Kern County, California. It took effect at Jun 15, 2024, 5:00 PM PDT. It was in force for 60 hr. 15 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 15, 2024, 3:36 AM PDT (10:36 UTC)
- In effect from
- Jun 15, 2024, 5:00 PM PDT
- Expired
- Jun 18, 2024, 5:00 AM PDT
- In force
- 60 hr
- Issued by
- NWS Hanford, CA
County Kern County, CA
The radar
The Edwards AFB radar (KEYX), 110 km from the middle of the area, began a volume at 10:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 11:20 PM PDT | NON-TSTM WND GST 59 | 5 Nnw Mojave, CA | Mesonet station SE377 Cache Creek (SCE). |
| Jun 16, 12:40 AM PDT | NON-TSTM WND GST 61 | 2 Ene Mojave, CA | AWOS station KMHV Mojave Airport. |
| Jun 16, 1:29 AM PDT | NON-TSTM WND GST 58 | 1 S Red Rock Canyon, CA | Mesonet station AU205 Jawbone Station. |
| Jun 16, 2:20 AM PDT | NON-TSTM WND GST 67 | 14 Ssw Tehachapi, CA | Mesonet station 649SE Sce Cottonwood Creek West. |
| Jun 16, 5:40 PM PDT | NON-TSTM WND GST 71 | 16 Ssw Tehachapi, CA | Mesonet station SE283 Little Oak Canyon (SCE). |
| Jun 16, 11:27 PM PDT | NON-TSTM WND GST 63 | 11 Se Weldon, CA | Mesonet station BIJC1 Bird Springs Pass. |
| Jun 16, 11:32 PM PDT | NON-TSTM WND GST 58 | 7 Wnw Indian Wells Vall, CA | Mesonet station BMXC1 Blue Max. |
| Jun 17, 1:40 AM PDT | NON-TSTM WND GST 75 | 2 Ene Mojave, CA | AWOS station KMHV Mojave Airport. |
| Jun 17, 2:40 AM PDT | NON-TSTM WND GST 74 | 2 Sse Mojave, CA | Mesonet station UP480 Nomojw. |
| Jun 17, 2:50 AM PDT | NON-TSTM WND GST 66 | 18 W Rosamond, CA | Mesonet station 050SE Rosamond 20W (SCE). |
| Jun 17, 3:10 AM PDT | NON-TSTM WND GST 68 | 9 E Lebec, CA | Mesonet station 444SE Cottonwood Canyon. |
| Jun 17, 3:35 AM PDT | NON-TSTM WND GST 66 | 1 S Red Rock Canyon, CA | Mesonet station AU205 Jawbone Station. |
| Jun 17, 4:20 AM PDT | NON-TSTM WND GST 66 | 5 Nnw Mojave, CA | Mesonet station SE377 Cache Creek (SCE). |
| Jun 17, 4:30 AM PDT | NON-TSTM WND GST 85 | 14 Ssw Tehachapi, CA | Mesonet station 649SE Sce Cottonwood Creek West. |
| Jun 17, 4:41 AM PDT | NON-TSTM WND GST 67 | 5 Nw Mojave, CA | Mesonet station AU563 Cache Creek CHP on 58. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 00:00Z, 10.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2954 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
423 WWUS76 KHNX 151036 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 336 AM PDT Sat Jun 15 2024 CAZ338-151600- /O.UPG.KHNX.HW.A.0003.240616T0000Z-240618T1200Z/ /O.NEW.KHNX.HW.W.0013.240616T0000Z-240618T1200Z/ /O.CON.KHNX.HW.W.0012.000000T0000Z-240615T1600Z/ Mojave Desert Slopes- Including the cities of Mojave 336 AM PDT Sat Jun 15 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT TUESDAY... * WHAT...For the first High Wind Warning, northwest winds 25 to 35 mph with gusts up to 55 mph. For the second High Wind Warning, west winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Mojave Desert Slopes. * WHEN...For the first High Wind Warning, until 9 AM PDT this morning. For the second High Wind Warning, from 5 PM this afternoon to 5 AM PDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ AS
10 follow-up statements
865 WWUS76 KHNX 151548 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 848 AM PDT Sat Jun 15 2024 CAZ338-160000- /O.EXP.KHNX.HW.W.0012.000000T0000Z-240615T1600Z/ /O.CON.KHNX.HW.W.0013.240616T0000Z-240618T1200Z/ Mojave Desert Slopes- Including the cities of Mojave 848 AM PDT Sat Jun 15 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT TUESDAY... ...HIGH WIND WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Mojave Desert Slopes. * WHEN...From 5 PM this afternoon to 5 AM PDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ SM
584 WWUS76 KHNX 152312 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 412 PM PDT Sat Jun 15 2024 CAZ338-160700- /O.CON.KHNX.HW.W.0013.240616T0000Z-240618T1200Z/ Mojave Desert Slopes- Including the cities of Mojave 412 PM PDT Sat Jun 15 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Mojave Desert Slopes. * WHEN...Until 5 AM PDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ AB
465 WWUS76 KHNX 160650 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1150 PM PDT Sat Jun 15 2024 CAZ338-161600- /O.CON.KHNX.HW.W.0013.000000T0000Z-240618T1200Z/ Mojave Desert Slopes- Including the cities of Mojave 1150 PM PDT Sat Jun 15 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph. * WHERE...Mojave Desert Slopes. * WHEN...Until 5 AM PDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Expect areas of blowing dust. There will be lulls in the late morning through the early afternoon hours daily. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ Proton
342 WWUS76 KHNX 161546 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 846 AM PDT Sun Jun 16 2024 CAZ338-170100- /O.CON.KHNX.HW.W.0013.000000T0000Z-240618T1200Z/ Mojave Desert Slopes- Including the cities of Mojave 846 AM PDT Sun Jun 16 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph. * WHERE...Mojave Desert Slopes. * WHEN...Until 5 AM PDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ CMolina
823 WWUS76 KHNX 170045 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 545 PM PDT Sun Jun 16 2024 CAZ338-170900- /O.CON.KHNX.HW.W.0013.000000T0000Z-240618T1200Z/ Mojave Desert Slopes- Including the cities of Mojave 545 PM PDT Sun Jun 16 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph. * WHERE...Mojave Desert Slopes. * WHEN...Until 5 AM PDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Expect areas of blowing dust. There will be lulls in the late morning through the early afternoon hours daily. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ EW
363 WWUS76 KHNX 170833 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 133 AM PDT Mon Jun 17 2024 CAZ338-171700- /O.CON.KHNX.HW.W.0013.000000T0000Z-240618T1200Z/ Mojave Desert Slopes- Including the cities of Mojave 133 AM PDT Mon Jun 17 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WHAT...Northwest winds 35 to 45 mph with gusts up to 70 mph. * WHERE...Mojave Desert Slopes. * WHEN...Until 5 AM PDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Expect areas of blowing dust. There will be lulls in the late morning through the early afternoon hours daily. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ AS
829 WWUS76 KHNX 171638 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 938 AM PDT Mon Jun 17 2024 CAZ338-180000- /O.CON.KHNX.HW.W.0013.000000T0000Z-240618T1200Z/ Mojave Desert Slopes- Including the cities of Mojave 938 AM PDT Mon Jun 17 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Mojave Desert Slopes. * WHEN...Until 5 AM PDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Expect areas of blowing dust. There will be lulls in the late morning through the early afternoon hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ CMolina
317 WWUS76 KHNX 172324 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 424 PM PDT Mon Jun 17 2024 CAZ338-180800- /O.CON.KHNX.HW.W.0013.000000T0000Z-240618T1200Z/ Mojave Desert Slopes- Including the cities of Mojave 424 PM PDT Mon Jun 17 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Mojave Desert Slopes. * WHEN...Until 5 AM PDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Expect areas of blowing dust. There will be lulls in the late morning through the early afternoon hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ AB
053 WWUS76 KHNX 180729 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1229 AM PDT Tue Jun 18 2024 CAZ338-181200- /O.CON.KHNX.HW.W.0013.000000T0000Z-240618T1200Z/ Mojave Desert Slopes- Including the cities of Mojave 1229 AM PDT Tue Jun 18 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Mojave Desert Slopes. * WHEN...Until 5 AM PDT early this morning. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Expect areas of blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ HNX
255 WWUS76 KHNX 181154 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 454 AM PDT Tue Jun 18 2024 CAZ338-181300- /O.EXP.KHNX.HW.W.0013.000000T0000Z-240618T1200Z/ Mojave Desert Slopes- Including the cities of Mojave 454 AM PDT Tue Jun 18 2024 ...HIGH WIND WARNING WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING... The threat of damaging wind gusts has ended. Wind gusts to 45 mph are expected to continue into mid morning. $$ Proton
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this high wind warning went out at Jun 14, 2:00 PM PDT, 13 hours 36 minutes earlier. Its key messages:
- 1. High temperatures across the San Joaquin Valley will hover between 95 and 100 degrees today before a cooling trend brings temperatures closer to climatological averages for the weekend. Monday temperatures are forecast to be around 4 to 7 degrees below normal. 2. Snowmelt from the higher elevations of the Sierra Nevada, will continue to result in dangerously cold and fast flows along rivers and waterways. 3. Strong wind gusts will develop along the Mojave Desert slopes each late afternoon through overnight from this evening through Monday. Afternoon and evening breezes will develop across the San Joaquin Valley with locally gusty conditions near the passes of the West Side Mountains this evening through Monday. 4. The gusty winds coupled with low relative humidity will bring elevated fire weather concerns to the Kern County mountains and desert and the San Joaquin Valley Friday through Monday.
Area forecast discussion, Jun 14, 2:00 PM PDT, 13 hours 36 minutes before
Area Forecast Discussion National Weather Service Hanford CA 200 PM PDT Fri Jun 14 2024 .KEY MESSAGES... 1. High temperatures across the San Joaquin Valley will hover between 95 and 100 degrees today before a cooling trend brings temperatures closer to climatological averages for the weekend. Monday temperatures are forecast to be around 4 to 7 degrees below normal. 2. Snowmelt from the higher elevations of the Sierra Nevada, will continue to result in dangerously cold and fast flows along rivers and waterways. 3. Strong wind gusts will develop along the Mojave Desert slopes each late afternoon through overnight from this evening through Monday. Afternoon and evening breezes will develop across the San Joaquin Valley with locally gusty conditions near the passes of the West Side Mountains this evening through Monday. 4. The gusty winds coupled with low relative humidity will bring elevated fire weather concerns to the Kern County mountains and desert and the San Joaquin Valley Friday through Monday. && .DISCUSSION... A sunny and warm day across Central California as temperatures quickly approach the 90s. 24 Hour temperature trend does show a slight rise today as mid to upper 90s will be observed later this afternoon. Yet, the slight warming of temperatures will be short-lived as satellite imagery and short range ensemble analysis show a disturbance cooling-down the district this weekend. Currently, the disturbance is over extreme Northern California and expected to drop closer to the region this evening. While the disturbance lacks moisture, cooler air will filter into the region which in-turn will support strong winds. Therefore, a High Wind Warning has been issued for the Eastern- Slopes of the Tehachapi Range adjacent to the Mojave Desert. A stronger disturbance will cross the region later this weekend and extend the cool-down and high winds through the early part of next week. 100 degree temperatures across the San Joaquin Valley will have to wait until the end of next week. High-Res Short-Range Ensemble mean temperature and wind analysis show the on-set of cooler air surging into Central California closer to 6 PM PDT and after peak heating. Therefore, while cooling will begin tonight, temperatures have a high probability (50-80%) of reaching the mid to upper 90s. Afterward, winds will steadily increase tonight as speeds across the Eastern Slopes of Kern County have a 60% to 90% Probability of Exceedance (PoE) of reaching and surpassing 50 mph. A High Wind Warning is in place to cover the hazards due to high winds. A much deeper and strong disturbance this then expected to cross the region over the weekend and re-enforce the cooling and windy conditions across the region. Between Sunday and Monday temperatures will see a drop in temperatures to near normal and below normal, respectively. From Today, temperatures will see a 10 to almost 15 degree drop. With PoE struggling to show percentage values of reaching 90 degree any greater then 25% on Monday, confidence is high temperatures will remain below normal. Longer-range ensemble upper-air analysis maintains a cooler temperature solution for much of the period before changes gears next Friday. Yet, confidence the next Heat-Wave is low as Ensemble Cluster Analysis minimal hints toward a strong ridge solution. Current PoE of reaching 105 degrees remains mostly below 20 percent. While PoE of reach 100 degree may rise to 40% to 55%, the pattern is not set-up for a good heat-wave. Therefore, will see how the Ensemble Cluster Analysis evolves during the next few days before messaging out the return of hot temperatures. At this point, Day 8 (Saturday 6/22) may be more favorable. && .AVIATION... VFR conditions will prevail across the Central CA interior for the next 24 hours. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.html for additional information and/or to provide feedback. && .HNX WATCHES/WARNINGS/ADVISORIES... High Wind Warning from 5 PM this afternoon to 9 AM PDT Saturday for CAZ338. High Wind Watch from Saturday afternoon through late Monday night for CAZ338. && Operations.....Molina IDSS/Support...JPK weather.gov/hanford
Nearby
High Wind Warnings in California, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.